Nonlinear Dynamics

, Volume 86, Issue 2, pp 779–788 | Cite as

Further results on the smooth and nonsmooth solitons of the Novikov equation

  • Chaohong Pan
  • Shaoyong Li
Original Paper


This paper is concerned with the smooth and nonsmooth soliton solutions of the Novikov equation based on the bifurcation method of dynamical systems. Two interesting results are highlighted. First, the new Hamiltonian function is established in the case of \(\varphi ^2<c\) while \(\varphi ^2>c\) is discussed in Li (Int J Bifurcat Chaos 24(3):1450037 2014). Second, we prove that the corresponding traveling wave system of the Novikov equation exists new smooth and nonsmooth soliton solutions.


The Novikov equation Soliton solutions Hamiltonian function Bifurcation method 



This work is supported by the National Natural Science Foundation of China (No. 11171115).


  1. 1.
    Novikov, V.: Generalizations of the Camassa–Holm equation. J. Phys. A Math. Theor. 42, 342002 (2009)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Mikhailov, V.S., Novikov, V.S.: Perturbative symmetry approach. J. Phys. A Math. Gen. 35, 4775–4790 (2002)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Hone, A.N.W., Wang, J.P.: Integrable peakon equations with cubic nonlinearity. J. Phys. A Math. Theor. 41, 372002 (2008)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Hone, A.N.W., Lundmark, H., Szmigielski, J.: Explicit multipeakon solutions of Novikov’s cubically nonlinear integrable Camassa–Holm type equation. Dyn. Partial Differ. Equ. 6, 253–289 (2009)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Grayshan, K.: Peakon solutions of the Novikov equation and properties of the data-to-solution map. J. Math. Anal. Appl. 397, 515–521 (2013)Google Scholar
  6. 6.
    Liu, X.C., Liu, Y., Qu, C.Z.: Stability of peakons for the Novikov equation. J. Math. Pures Appl. 101, 172–187 (2014)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Matsuno, Y.: Smooth multisoliton solutions and their peakon limit of Novikov’s Camassa–Holm type equation with cubic nonlinearity. J. Phys. A Math. Theor. 46, 365203 (2013)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Pan, C.H., Yi, Y.T.: Some extensions on the soliton solutions for the Novikov equation with cubic nonlinearity. J. Nonlinear Math. Phys. 22(2), 308–320 (2015)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Geng, X., Xue, B.: An extension of integrable peakon equations with cubic nonlinearity. Nonlinearity 22, 1847–1856 (2009)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Li, N., Liu, Q.: On bi-Hamiltonian structure of two-component Novikov equation. Phys. Lett. A 377, 257–261 (2013)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Li, J.B.: Exact cuspon and compactons of the Novikov equation. Int. J. Bifurcat. Chaos 24(3), 1450037 (2014)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Zhang, L.N., Tang, R.R.: Bifurcation of peakons and cuspons of the integrable Novikov equation. Proc. Rom. Acad. 16, 168–175 (2015)MathSciNetGoogle Scholar
  13. 13.
    Liu, Z.R., Qian, T.F.: Peakons and their bifurcation in a generalized Camassa–Holm equation. Int. J. Bifurcat. Chaos 11(3), 781–792 (2001)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Li, J., Chen, G.: On a class of singular nonlinear traveling wave equations. Int. J. Bifurcat. Chaos 17, 4049–4065 (2007)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Wen, Z.: Bifurcation of solitons, peakons, and periodic cusp waves for \(\theta \)-equation. Nonlinear Dyn. 77, 247–253 (2014)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Li, J., Qiao, Z.: Bifurcations of traveling wave solutions for an integrable equation. J. Math. Phys. 51, 042703 (2010)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Pan, C.H., Ling, L.M., Liu, Z.R.: A new integrable equation with cuspons and periodic cuspons. Phys. Scr. 89, 105207 (2014)CrossRefGoogle Scholar
  18. 18.
    Pan, C.H., Liu, Z.R.: Infinitely many solitary waves of an integrable equation with singularity. Nonlinear Dyn. 83, 1469–1475 (2016)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Liu, H.Z., Li, J.B.: Painlevé analysis, complete Lie group classifications and exact solutions to the time-dependent coefficients Gardner types of equations. Nonlinear Dyn. 80(1–2), 515–527 (2015)CrossRefMATHGoogle Scholar
  20. 20.
    Song, M., Ahmed, B., Zerrad, E., Biswas, A.: Domain wall and bifurcation analysis of the Klein–Gordon Zakharov equation in (1 + 2)-dimensions with power law nonlinearity. Chaos 23, 033115 (2013)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Song, M.: Nonlinear wave solutions and their relations for the modified Benjamin–Bona–Mahony equation. Nonlinear Dyn. 80, 431–446 (2015)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.School of Mathematics and PhysicsUniversity of South ChinaHengyangChina
  2. 2.School of Mathematics and StatisticsShaoguan UniversityShaoguanChina

Personalised recommendations